Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cd4 went up but went back down. Recently diagnosed.
Aug 8, 2010

Cd4 count went down and need help understanding. Very confused and upset. I thought I'd receive some good news by now. I take truvada, norvir and reyataz. Doctors have given me promises that if i die that it wont be from the hiv. Originally in November 2009 my cd4 count was 351 and my viral load was 250,000 so that's why I went on the meds 3 weeks after infection. Since then my cd4 went up to 420 and my viral load dropped way down to 220. That was like 3 months ago. Now, my vl is undetectable which I thought was good but my cd4 count dropped from 420 to 384. This is why I'm very concerned. I never skip a dose, always eat a full meal.

My doctor says the same thing he always does... You're ok and it's not something to worry about. He said something about some kind of percentage that went up high so that's a good thing too.

I feel like it's all down hill from here. Should these cd4 numbers go up from this point on if I am undetectable? Is what's going on with my numbers common amongst HIV positive males? I am Turkish so I'm not sure what race category that falls into but I hear that the disease effects other races more than others. Should I switch meds? find a new doctor?

Please help me understand what's going on.

Thank you

D

Response from Dr. Holodniy

I agree with your doctor. You have had a great response. I am not concerned about the slight decline in CD4 count and it is likely your CD4 percent, which is a much more stable number over time, has stayed the same or increased.



Previous
medical or psychiatric
Next
Newly Diagnosed & Afraid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement